# SDR 2012F00143

- Difficulty date: July 30, 2012
- Submitted: July 30, 2012
- Operation: General aviation
- Aircraft: 0224
- Engine: Cfmint CFM567B262
- Engine time: 40,779 hours, 14,041 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Ring
- Part number: 1318M20G03
- Part serial: NA
- Condition: Fractured
- Location: Compressor
- Part time: 22,670 hours, 7,712 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

IGV ACTUATION RING FRACTURED AND SUBSEQUENT HPC BLADE LIBERATION, CAUSING SIGNIFICANT DOWNSTREAM DAMAGE. APPEARS ENGINE CONTINUED OPERATION WITHOUT ADEQUATE COOLING AIR TO DOWNSTREAM COMPONENTS (HPT/LPT) THIS IS A WELL-KNOWN CFMI EVENT AND CFMI ISSUED A SB 72-0825 (ON WING INSPECTION OF PRE-CFM56-7B S/B 72-0811 ACTUATION COMPRESSOR STATOR INLET GUIDE VANE RING ASSEMBLIES) AND RECENTLY CHANGED THE THRESHOLD FOR HOURS INSTEAD OF CYCLE.ENGINE WAS DISASSEMBLED AND SEVERE DAMAGE FROM THE
COMPRESSOR DOWNSTREAM WAS CONFIRMED.DAMAGE ON COMPRESSOR WAS CAUSED BY FRACTURED IGV ACTUATION RING CAUSING THE VANES TO BE OFF-SCHEDULE. THE OFFSCHEDULE VANES SET UP A ONE-PER-REV STIMULUS WHICH THEN CAUSED A BLADE FAILURE. DAMAGE ON HPT SECTION WAS CAUSED BY HIGH TEMPERATURE, MISSING MATERIAL, & LACK OF COOLING AIR. DAMAGE ON LPT SECTION WAS CAUSED BY OVERTEMPERATURE AND MISSING MATERIAL.
